Alert archive / North Dakota / River Flood Warnings in 2009
River Flood Warning 31, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Apr 12, 2009, 11:42 AM CDT for Burleigh County, Morton County, North Dakota. It took effect at Apr 12, 2009, 5:17 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2009, 11:42 AM CDT (16:42 UTC)
- In effect from
- Apr 12, 2009, 5:17 PM CDT
- Expired
- Apr 16, 2009, 4:47 PM CDT
- In force
- 4 days
- Issued by
- NWS Bismarck, ND
- Flood severity
- Minor
Counties Burleigh County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 12 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Heart River near Mandan (MDNN8). The gauge peaked at 21.71 ft at Apr 14, 2009, 9:00 PM CDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 33 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 12, 4:30 AM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, Apr 12, 4:30 AM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 430 AM CDT SUN APR 12 2009 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... LATEST WATER VAPOR IMAGERY SHOWS A SPLIT FLOW PATTERN CONTINUING OVER THE CENTRAL/WESTERN CONUS. IN THE SOUTHERN BRANCH...A CLOSED UPPER LOW WAS SPINNING OVER NORTH CENTRAL NEW MEXICO THIS MORNING AND PRODUCING A SOUTHERLY FLOW INTO NORTH DAKOTA. A COUPLE OF DISTURBANCES SEEN ROTATING INTO NORTH DAKOTA HAVE TRIGGERED SCATTERED SHOWERS. IN THE NORTHERN BRANCH A SHORTWAVE TROUGH WAS SEEN MOVING EAST FROM WESTERN ALBERTA AND MONTANA. WILL GRADUALLY SEE THE UPPER WIND FLOW TRANSITION FROM SOUTHERLY THIS MORNING TO MORE WESTERLY LATER THIS AFTERNOON AS THE FORECAST AREA FALLS INCREASINGLY INTO THE NORTHERN BRANCH. A SFC TROUGH ASSOCIATED WITH THE NORTHERN BRANCH WILL MIGRATE ACROSS OUR WESTERN ZONES LATE THIS AFTERNOON THEN WEAKEN OUT TONIGHT AS IT MOVES INTO OUR CENTRAL AND EASTERN ZONES. OVERALL...EXPECT SCATTERED RAIN SHOWERS TODAY/TONIGHT IN OUR CENTRAL AND EASTERN ZONES WITH MORE NUMEROUS SHOWERS IN THE WEST TODAY. THE PATTERN REMAINS PROGRESSIVE WITH A TRANSITORY RIDGE NOSING INTO WESTERN NORTH DAKOTA 12Z MONDAY...AND CENTRAL/EASTERN ZONES BY 00Z TUESDAY. WILL SEE A DRY DAY/WARM DAY MONDAY WITH AFTERNOON HIGH TEMPERATURES BETWEEN 55F AND 65F. AS THE RIDGE SLIPS EAST OF OUR CWA MONDAY NIGHT...A DOMINATE SOUTHWEST FLOW SETS UP THROUGH THE REMAINDER OF THE SHORT TERM. A DEEPENING CLOSED UPPER LOW WILL MOVE FROM THE PACIFIC NORTHWEST SOUTH INTO NEVADA BY TUESDAY NIGHT. CONTINUED RENEWED JET ENERGY MOVING DOWN THE BACK SIDE OF THE UPPER LOW WILL RESULT IN FURTHER DEEPENING AND A SLOWER MOVEMENT. THE NET RESULT OVER NORTH DAKOTA WILL BE FOR A THREAT OF RAIN SHOWERS TO DEVELOP OVER WESTERN NORTH DAKOTA DURING THE DAY TUESDAY AND THEN SLOWLY EXPAND EAST POSSIBLY REACHING OUR CENTRAL ZONES BY LATE TUESDAY NIGHT. .LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT A MAJOR UPPER LEVEL CLOSED LOW WILL DOMINATE MOST OF THE LONG TERM FORECAST PERIOD. SIGNIFICANT PRECIPITATION WILL RESULT FOR OUR CWA...AND THIS MAY HAVE A LARGE IMPACT ON OUR ONGOING FLOODING SITUATION. PERHAPS THE MOST DIFFICULT...AND IMPORTANT QUESTION IS HOW MUCH COLD AIR WILL ENTER THE SYSTEM. THERE IS A CHANCE OF HEAVY SNOW IN MY FAR WEST BY THURSDAY NIGHT...ESPECIALLY IF THE GFS VERIFIES. FOR NOW WILL CONTINUE THE HIGH POPS AND KEEP A MENTION OF SNOW MIXING WITH THE RAIN IN MY FAR WEST BEFORE THE SYSTEM EXITS NEXT WEEKEND. && .AVIATION... AN UPPER TROUGH WILL GENERATE SCATTERED RAIN SHOWERS ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY. IF THE SHOWERS PERSIST...CEILINGS MAY LOWER TO THE MVFR CATEGORY THIS AFTERNOON && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && KS/RL
Hazardous weather outlook, Apr 12, 4:37 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 437 AM CDT SUN APR 12 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 437 AM CDT SUN APR 12 2009 /337 AM MDT SUN APR 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT MELTING SNOW WILL CONTINUE TO CAUSE RIVER LEVELS TO RISE NEAR OR ABOVE FLOOD STAGE ON SEVERAL PARTS OF THE SOURIS RIVER...THE CANNONBALL RIVER...THE JAMES RIVER...AND THEIR TRIBUTARIES. NUMEROUS FLOOD WARNINGS ARE IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA. IN ADDITION...NUMEROUS RAIN SHOWERS WILL OCCUR IN WESTERN NORTH DAKOTA TODAY WHILE SCATTERED RAIN SHOWERS WILL OCCUR IN CENTRAL NORTH DAKOTA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT AND SLOW MOVING STORM LOOKS TO BE ON TRACK WHICH POTENTIALLY COULD BRING A SIGNIFICANT AMOUNT OF RAIN TO WESTERN AND CENTRAL NORTH DAKOTA BEGINNING WEDNESDAY AND INTO THE UPCOMING WEEKEND. THERE IS SOME POSSIBILITY THAT THE RAIN COULD MIX WITH AND CHANGE OVER TO SNOW IN WESTERN NORTH DAKOTA. STAY TUNED FOR FUTURE FORECASTS AS THIS COULD HAVE A SIGNIFICANT IMPACT ON THE ONGOING FLOODING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR RAPIDLY RISING WATER LEVELS TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:38 PM CDT | Areal Flood Warning | BIS | Morton | 18 hr |
| Apr 12, 1:21 PM CDT | Areal Flood Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 29 more | 8 days |
Nearby
River Flood Warnings in North Dakota, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.